Diflucan And Pregnancy

17 Replies
Ann - April 7

My doc just prescribed Diflucan (oral) for my yeast infection. I've heard that Diflucan is dangerous for the baby. I asked him and he said "No it's fine." Thanks for easing my fears doc!!! I dont know if its dangerous or not. Anyone taken it? Probs? Should I just take it and trust the doc or should I tell him to shove it ?

 

ann - April 7

with my last preg. my doc prescribed me that pill too, but i was too scared to take it so i opt. for the cream instead. but she said it was fine. there are more side effects with it though than the cream. i wont even take it when im not preg.

 

Ann - April 7

Thanks. I think I'm too nervous to take it too. I just talked to my doula and she said absolutely not. So. I guess I'm just going to ask him for something else.

 

Jena - April 7

I heard ABSOLUTELY NOT with that pill. I was prescribed it a few months ago and they practically made me swear up and down I wasn't preggo before giving it to me. And on the bottle it said "Do NOT take while Pregnant or Breast Feeding". So, if you couldn't tell already, I wouldn't take it :). You have a good head on your shoulders to wonder and question your doc - because I really wouldn't take it.... GL and I hope you feel better!!!

 

Ann - April 7

Thank you so much. I've been second-guessing this doc alot lately. I'm 12 weeks and I've already had 4 u/s's. I don't know. When I get on the phone with him, he always asks me if I'm pregnant! I think it might be time for a doc switch. What do you think?

 

ann - April 7

i would probably get another doc. my doc. the same way. one u/s im fine, the next im at high risk, then im fine again. ive had 4 u/s too. and im 9 1/2 weeks preg.we'll see at the next appt. if he seems any better but if not i want someone else.

 

nhb - April 8

That makes me think a lot--I had a "missed abortion" where the baby stopped growing @ 9 weeks a few years ago--sure enough, my doctor prescribed it to me, and I took it without questioning her; approximately 2 weeks after I took it was when I lost the baby . . .

 

ann - April 8

i am so sorry to hear about that. ive heard in your first trimester you should never take pills, but in your second trimester there are things you can take. once i took tylenol cause i was so sick with morning sickness, threw it up not that long later( i saw the pill) but when i told my doctor she said thank goodness because its not safe in your 1st trimester. i hear about a lot of woman taking it though.

 

sarita - April 8

My doc just refused me a prescription based on my pregnancy....hmmm

 

nhb - April 8

This was back in early 2003 that this happened--does anyone know if the restrictions were similar 2 years ago? Anyone else have this problem?

 

D - April 8

Check it out on www.safefetus.com - I don't think I'd take it!

 

Foxy - April 9

I've been wondering about this too. I've been plagued with thrush since I got pregnant and used a pessary with cream, but it returned a few weeks later. I wish I could take a pill, cos I think they work better, but I won't because I'm too worried for the baby. If my symptoms don't clear up completely, does anyone know if I can pa__s it on to the baby during birth? I'm guessing I can. If so is it serious? Anyone know?

 

Foxy - April 9

By the way, I'd get a new Doc if I were you. It's no good if you've lost confidence in him.

 

Mindy - April 9

I'm not sure now...but with my first baby i constantly getting yeast infections.....i was only perscribed the cream...i kept asking if there was something else can i take......can i take the pill you insert or the oral pill...please i HATE the cream!!! she just kept saying...keep your baby in mind....you don't want to harm it....your have the risk to do so if you take something else.....so i'm guessing it's an absolute no-no. i will let you know all docs are different, i had a doc tell me to take motrin...i was like wooow r u crazy, i told my doc and she said that they have done research and some docs say it's ok and most say it's not....she said she felt safer going with the "most"!!

 

nikki - April 9

the doctor said to me that with a yeast infection you wouldnt pa__s it on to your baby but you hurt more giving birth with one.

 

Foxy - April 9

Thanks Nikki. I don't like the thought of being in extra pain, but it's good to know that I can't pa__s it on to my child. Was really worried about it.

 

George - May 16

My wife has had recurring yeast infections and the doctor continues to prescribe a dosage of Diflucan (1 pill at a time) to combat it. While this oftentimes resolves the problem, there are times when she has to call for more of the medicine. Are there any long term affects of taking this medication in regards to fertility? Will taking this medication make getting pregnant someday more difficult or is it harmless?

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?